Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Hi Cathy, Thank you for setting me straight and informing me and the other members of the group of my misrepresentation. My error should never have happened especially since I know better. Please accept my sincerest apologies if I mislead or frightened anyone in the group.
Please don't feel bad or apologize. There is so much confusing info regarding everything related to our medical needs. It is hard to keep track.
Have a great day and thanks for your support! Cathy
In this discussion about tapering off Effexor or elsewhere in the Connect community, many of you have met @gailb, one of our Connect volunteer mentors. Today she was featured in our member spotlight. Thought you'd enjoy getting to know more about @gailb and her story, here:
Back and Neck Pain Lead to New Connections: Meet @gailb: https://connect.mayoclinic.org/newsfeed-post/gailb/
@lauralee88 I know exactly what you are going thru and feeling!! And the crazy crazy dreams! Waking up in a sweat freezing to death. Even not being able to move When I would finally wake. I'm down from a 1/4 of a 75 mg tab to my 4th day of none!! Having some head "whooshing" still but no brain on roller coaster and hanging on to the bed. Please know everyone on this sight are here to help you!! There are some very knowledgeable folks on here!!
Start your blog! Share some on here too…so folks can reach out, comment and offer advice!! I'm so glad you have someone near to help when you are having " one of those days"!! I live alone. You can even private message someone if you find a rapor and do not want to share with the whole group!! I applauded you, admire your courage and if I can do it so can you!!! At least posting on here you will be heard and encouraged and can help others while helping yourself.
Don't give up. Do the tapering off slowly. Listen to your body.
Remember everyone is here for you! And again…if I can do it…so can you!!
I started with cutting to 75 mg from 225 mg a day. Let my body "adjust" each time before going to halves then quarters. Tapering slowly is key!!!! And not feeling like a failure if your body reacts in such a way…. you have to increase you dose for a while.
Good advice. I am one of the lucky ones!! Thank you!!!
@bonnie01 RIGHT!! I've made it TOO!! Others trying…take encouragement from this And advice from her tips as they may also help you!! I also suffer from SAADS…most especially January, with February being the hardest….and going to a tanning bed despite the risks helps me immensely!!
@patricia1955 . please take encouragement from the fact I suffered everything you are going thru and the agoraphobia! And I made it!! Going on 5 days now..no Effexor! Its a slow process. Everyone is different. But…This IS the place for rambling!! Others will read, offer advice and encouragement…the folks on here are knowledgeable and you will know you are not alone. If I can do it so can you!! I applaude your courage.
@jakedduck1 . ..I agree!!
Very well said.
Quality of the MD is most important thing. SOme are disinterested or burned out Also be sure to write down what you need to tell MD on each visit. Do not be rushed MY experience with Effexor is I have went down to 1/2 my dose and feel OK But each of us is different Take it slow I also take CBD oil & exercise 2 -3 X a week . Daughter lives with me which helps me. Heard CBD works on some older dogs too but who knows
You are far from being alone. I have been on this horrible satanic drug for almost 20 years. I have attempted twice to get off this drug with no luck. I have had more problem either getting my script or my insurance issues et . I'd swear the system was against me . Here I have just relocated applied for medical in Jan.2018. was hospitalized March 1st. It is July 13th still no primary doctor group so no access to a doc. My old do says they will no longer be get refund my meds! Ok great they said I have to go-to ER or urgeny care to see if I can get some! SERIOUSLY I am so mad. Spent the morning o. The phone asking g specifically if they take medical and if I'd be able to get my script. Drove 20 miles get almost do e with check in and they tell me I have to. Go to anER. Are you kidding. I haven't had any pills now for 3 weeks. I'm tired of being nauseous and the rain thing. I am riding this out this time. I'm tired of keeping docs and big phaa employed! Us no one cares how we feel or what we are experiencing. Oone not family. O one. We have to stand together. Stay strong and keep pushing.